MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS,PLASMA, AUTO RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS,PLASMA, AUTO RBC SET
Model Number 82470
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.The customer returned the rbc bag and filter from a used trima set for investigation.Visual inspection confirmed the returned components were assembled correctly with no manufacturing defects identified.There was no damage to the filter housing.Both the filter and collection bag were saturated with rbcs.Root cause: a definitive root cause for the higher than expected wbc content in the rbc products reported for this collection remains undetermined at this time.The analysis of the run data file did not show any events during the procedure that could have caused the leukoreduction failure.The centrifuge pressure graph during the rbc product collection looked completely normal, as did the rbc additive solution pressures.Potential causes for the leukoreduction failure include, but are not limited to: - improper loading of the filter into the filter bracket - removing the filter from the bracket or adjusting the filter position once rbc collection started - a manufacturing defect of the filter.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET AUTO PAS,PLASMA, AUTO RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10684470
Report Number1722028-2020-00475
Device Sequence Number14193647
Product Code GKT
UDI-Device Identifier05020583824706
UDI-Public05020583824706
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number82470
Device Catalogue Number82470
Device Lot Number2005072130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;